| Model Number |
PRT-25 |
| Medical Device Problem Code |
Perivalvular Leak (1457)
| Health Effect - Clinical Code |
Aortic Valve Insufficiency/ Regurgitation (4450)
| Date of Event |
06/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm portico valve (19399264) was chosen for implant during a transcatheter aortic valve implantation using flexnav delivery system.The annulus diameter was measured as 68.2mm.A 20mm non-compliant balloon was used during the pre-dilatation.The valve was deployed without issue.The starting implant depth at deployment was 5mm, and the final implant depth at release was 5mm.There was mild calcium present.There was no tension in the delivery system at the time of final deployment.The patient did not have a horizontal aorta.After the valve was fully released, the valve dislodged from the annulus into the left ventricular outflow tract (lvot).At the time the valve migrated, the pigtail catheter was in the ascending aorta, and the delivery system was in the annulus level of deployment.Half of the valve was in the aortic annulus, and half of the valve was in the lvot.The valve was snared into the annulus, but then the valve embolized into the aorta.The valve position was stabilized in the aorta.The valve did not cause an obstruction of the lvot and did not block a coronary artery or arteries.Another 25mm portico valve (19399258) was implanted via valve-in-valve procedure.A post-dilatation was performed due to perivalvular leak.The patient remained hemodynamically stable throughout the procedure.The patient status was reported as stable.
Additional Manufacturer Narrative
An event of perivalvular leak after a valve in valve procedure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The possible causes for paravalvular leak are sizing of the valve, implant depth, calcium distribution, deployment difficulties and inadequate radial forces.Information from the field indicated that the valve implant depth at deployment of the original valve was 5mm, deeper than the optimal implant depth.Reportedly, there was no tension in the delivery system.The migrated valve did not block a coronary artery or arteries.Additional information from the field noted that there was mild calcium present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.